On regular endomorphism rings of topological Abelian groups. (English) Zbl 1240.20055

Summary: We extend a result of Rangaswamy about regularity of endomorphism rings of Abelian groups to arbitrary topological Abelian groups. Regularity of discrete quasi-injective modules over compact rings modulo radical is proved. A characterization of torsion LCA groups \(A\) for which \(\mathrm{End}_c(A)\) is regular is given.


20K45 Topological methods for abelian groups
22B05 General properties and structure of LCA groups
16S50 Endomorphism rings; matrix rings
20K30 Automorphisms, homomorphisms, endomorphisms, etc. for abelian groups
16W80 Topological and ordered rings and modules
16E50 von Neumann regular rings and generalizations (associative algebraic aspects)
Full Text: DOI EuDML Link


[1] H.F. Abrudan, M. Ursul: Boundedness of topological endomorphism rings of torsion Abelian groups. Contr. to Gen. Algebra 17 (2006), 1–8. · Zbl 1119.20049
[2] N. Bourbaki: Obshchaya topologia. Topologicheskie gruppy. Chisla i svyazannye s nimi gruppy i prostranstva. Izdatel’stvo ”Nauka”, Moscow, 1969 (In Russian). French original: Elements de Mathematique. Topologie Generale. Ch. III–VIII, Hermann.
[3] C. Faith: Algebra II–Ring Theory. Springer-Verlag, Berlin-Heidelberg-New York, 1976. · Zbl 0335.16002
[4] C. Faith and Y. Utumi: Quasi-injective modules and their endomorphism rings. Arch. Math. 15 (1964), 166–174. · Zbl 0131.27502
[5] L. Fuchs: Infinite Abelian Groups. Vol. II, Academic Press, New York, 1973. · Zbl 0257.20035
[6] R.E. Johnson, E.T. Wong: Quasi-injective modules and irreducible rings. J. Lond. Math. Soc. 36 (1961), 260–268. · Zbl 0103.02203
[7] B. L. Osofsky: Endomorphism rings of quasi-injective modules. Canad. J. Math. 20 (1968), 895–903. · Zbl 0162.05101
[8] K.M. Rangaswamy: Abelian groups with endomorphic images of special types. J. of Algebra 6 (1969), 271–280. · Zbl 0153.03901
[9] M. Stroppel: Locally Compact Groups. EMS Textbooks in Mathematics, European Mathematical Society Publishing House, Zurich, 2006. · Zbl 1102.22005
[10] M. Ursul: Topological Rings Satisfying Compactness Conditions. Mathematics and its Applications, Vol. 549, Kluwer Academic Publishers, Dordrecht-Boston-London, 2002. · Zbl 1041.16037
[11] Y. Utumi: On quotient rings. Osaka Math. J. 8 (1956), 1–18. · Zbl 0070.26601
[12] Y. Utumi: Self-injective rings. J. Algebra 6 (1967), 56–64. · Zbl 0161.03803
[13] S. Warner: Topological Rings. North-Holland, Amsterdam-London-New York-Tokyo, 1993. · Zbl 0785.13008
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.